MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. UNFOLDER SILVER; LENS, GUIDE, INTRAOCULAR

AMO PUERTO RICO MFG. INC. UNFOLDER SILVER; LENS, GUIDE, INTRAOCULAR
Model Number PSCST30
Medical Device Problem Codes Crack (1135); Inaccurate Delivery (2339); Mechanical Jam (2983); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight, ethnicity: unknown/asked but unavailable.Lot number: unknown, as information was not provided.Expiration date: unknown as product lot number was not provided.Udi number: a complete udi number is unknown as product lot number was not provided.If implanted; give date: n/a (not applicable).The cartridge is not an implantable device.If explanted; give date: n/a (not applicable).The cartridge is not an implantable device.Device manufacture date: unknown, as the lot number was not provided.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing record could not be reviewed since the lot number was not provided.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported while inserting the intraocular lens (iol) in the left eye, it got 1/3 of the way when the front haptic and iol got stuck in the cartridge.The surgeon backed the iol off and the lens tore.After the surgeon looked at the cartridge, it was observed cracked.Another johnson & johnson lens (same model and diopter) was implanted as a replacement.There was no vitrectomy, incision enlargement, or sutures required.There was no patient injury.The patient is doing fine post-operatively.Through follow-up, it was learned that the surgeon was attributing the event to the cartridge cracking.The tip of the cartridge was not damaged.No further information was available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: nov 30, 2021.Device evaluation: the complaint lens was received inside the original lens case.No cartridge was received as part of the return, therefore, no product evaluation could be performed on the cartridge.Visual inspection of the suspect lens under magnification revealed viscoelastic residue on the optic body and haptics.The lens was cleaned, and a torn iol and a damage haptic (bent) was observed.The complaint issues of "stuck in cartridge", "delivery issue", and "cartridge crack" count not be confirmed.The complaint issue of iol torn was confirmed; however, based on the fact that the lens was handled during insertion this issue can be attributed to handling and cannot be confirmed to be related to manufacturing.Therefore no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
UNFOLDER SILVER
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12682419
Report Number2020664-2021-07855
Device Sequence Number17184971
Product Code KYB
UDI-Device Identifier05050474530034
UDI-Public(01)05050474530034(10)UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K961242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPSCST30
Device Catalogue NumberPSCST30
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Z9002 22.0 SN: (B)(4)
Patient SexFemale